Alert archive / Texas / Wind Advisories in 2009

Wind Advisory 14, NWS Brownsville, TX

April 2, 20094 counties in Texas

NWS Brownsville, TX issued this wind advisory at Apr 2, 2009, 1:36 PM CDT for 4 counties in Texas. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Apr 2, 2009, 1:36 PM CDT (18:36 UTC)
Expired
Apr 2, 2009, 6:08 PM CDT
In force
5 hr
Issued by
NWS Brownsville, TX

Counties Brooks County, TX, Jim Hogg County, TX, Kenedy County, TX, Zapata County, TX

The radar

The Corpus Christi radar (KCRP), 126 km from the middle of the area, began a volume at 18:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.6 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2009-04-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 930 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2009-04-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 455 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
930 J/kg
Mixed-layer CIN
-308 J/kg
Mixed-layer LCL
817 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
455 m²/s²
0-3 km storm-relative helicity
444 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KBRO 021836
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
136 PM CDT THU APR 2 2009

...STRONG NORTHWEST WINDS SPREADING ACROSS THE NORTHERN PORTIONS
OF DEEP SOUTH TEXAS...

.STRONG NORTHWEST WINDS ARE BUILDING IN BEHIND A DRY COLD FRONT
ACROSS BROOKS...ZAPATA...JIM HOGG AND KENEDY COUNTIES. THESE
STRONG WINDS WILL PERSIST THROUGHOUT THE EARLY EVENING HOURS AND
WILL QUICKLY DIMINISH AFTER SUNSET. 

TXZ248>251-030000-
/O.NEW.KBRO.WI.Y.0014.090402T1836Z-090403T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
136 PM CDT THU APR 2 2009

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

STRONG NORTHWEST WINDS FROM 25 TO 35 MPH ARE BUILDING IN BEHIND A
DRY COLD FRONT THAT MOVED ACROSS DEEP SOUTH TEXAS THIS MORNING. 
THESE STRONG WINDS WILL PERSIST THROUGHOUT THE EARLY EVENING
HOURS AND WILL QUICKLY DIMINISH AFTER SUNSET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST TO BE
30 TO 39 MPH AND OR FREQUENT GUSTS WILL RANGE BETWEEN 40 AND
57 MPH.

&&

$$

SPEECE
1 follow-up statement
000 
WWUS74 KBRO 022308
NPWBRO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
608 PM CDT THU APR 2 2009

...WINDS CONTINUE TO DECREASE...

.STRONGER WINDS FROM THIS AFTERNOON HAVE DIMINISHED AND WILL 
CONTINUE TO DECREASE THIS EVENING AS HIGH PRESSURE BUILDS OVER
DEEP SOUTH TEXAS.

TXZ248>251-030015-
/O.CAN.KBRO.WI.Y.0014.000000T0000Z-090403T0000Z/
ZAPATA-JIM HOGG-BROOKS-KENEDY-
INCLUDING THE CITIES OF...ZAPATA...HEBBRONVILLE...FALFURRIAS...
SARITA
608 PM CDT THU APR 2 2009

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS CANCELLED THE
WIND ADVISORY. 

NORTHWEST TO NORTH WINDS OF 10 TO 20 MPH EARLY THIS EVENING WILL
DECREASE 5 TO 10 MPH BY SUNRISE FRIDAY. 

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this wind advisory went out at Apr 2, 9:45 AM CDT, 3 hours 51 minutes earlier.

Area forecast discussion, Apr 2, 9:45 AM CDT, 3 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BROWNSVILLE TX
945 AM CDT THU APR 2 2009

.DISCUSSION...WEAK COOL FRONT/DRYLINE/WIND SHIFT AT WRITING HAD
JUST MOVED THROUGH HEBBRONVILLE AND ZAPATA WITH WINDS BECOMING
GUSTY FROM THE NORTHWEST RIGHT AFTER PASSAGE. RUC13 AGREES WELL
WITH TRENDS OF CURRENT OBS AND ANALYSIS SO EXPECT THE WINDSHIFT TO
BE OFFSHORE BY MIDDAY. AM STRUGGLING TO EVEN CALL THIS A COOL
FRONT AS TEMPERATURES WILL ACTUALLY BE WARMING CONSIDERABLY AFTER
THE PASSAGE DUE TO STRONG ADIABATIC WARMING PROCESSES. COOLER DAY
WILL NOT BE UNTIL TOMORROW. MAV /GFS/ GUIDANCE IS INDICATING
TEMPERATURES THIS AFTERNOON SHOULD WARM INTO THE 90S AND THE RAOB
THIS MORNING AT BRO SUPPORTS THIS WITH VERY WARM TEMPERATURES AT
H85 AND H90. A FEW ISOLATED LOCATIONS MAY EVEN REACH 100 DEGREES
TODAY. NO PRECIP AT ALL AS DYNAMICS ASSOCIATED WITH STRONG
NEGATIVELY TILTED TROUGH ARE TOO FAR TO THE NORTH. NO SIGNIFICANT
CHANGES BEING MADE TO THE GRIDS OTHER THAN SOME TWEAKING TO FALL
MORE IN LINE WITH BRO/CRP CWA BOUNDARY.
&&

.AVIATION...VSBL SATL IMAGERY AND SFC OBS INDICATE SKIES WERE
MOSTLY CLEAR ACROSS DEEP SOUTH TX WITH THE LAST OF THE MRNG FOG
DISSIPATING. WINDS HAVE ALREADY TURNED NW ACROSS THE WESTERN AND
NORTHERN PORTIONS OF THE BRO CWA WITH SOME LOCALES GUSTING IN
EXCESS OF 30 KTS. ANTICIPATE THIS WINDY TREND TO PROGRESS SEWD THE
REST OF THE MRNG HRS ENCOMPASSING THE TAF SITES BY MIDDAY. THE
STRONG NW SFC FLOW IS LIKELY TO CONTINUE THRU LATE AFTN/EARLY EVE
BEFORE WINDS RELAX AROUND SUNSET. A LIGHT TO MODERATE EASTERLY SFC
FLOW IS ANTICIPATED TO RETURN BY FRI MRNG. VFR CONDITIONS WILL
PREVAIL ACROSS THE DEEP SOUTH TX TAF SITES THE NEXT 24 HRS.
&&

.MARINE...THE 9 AM OBSERVATION FROM BUOY020 INDICATED WINDS WERE
SOUTHWEST AROUND 16 KTS GUSTING TO AROUND 19 KTS AND SEAS WERE
AROUND 4.5 FT WITH A PERIOD OF 7 SECONDS. A FRONTAL BOUNDARY WILL
CONTINUE TO PROGRESS THRU DEEP SOUTH TX AND PUSH ACROSS THE LOWER TX
COASTAL WATERS AROUND THE MIDDAY HRS TDA. INCREASING OFFSHORE FLOW
BEHIND THE FRONT WILL AID IN CREATING AGITATED CONDITIONS ACROSS ALL
MARINE ZONES. AN SCA REMAINS IN EFFECT FOR THE LAGUNA MADRE AND THE
GULF OF MEXICO WATERS THIS AFTN AND EVE. ANTICIPATE WINDS WILL BEGIN
TO RELAX AROUND SUNSET BELOW ADVISORY CRITERIA. HIGH PRESSURE WILL
BEGIN TO SETTLE ACROSS THE NORTHWESTERN GULF OF MEXICO TNGT INTO
FRI. LOCAL WINDS ARE EXPECTED TO BECOME E TO SE DURING THAT TIME
FRAME. CURRENT MDLS INDICATE A STRENGTHENING ONSHORE FLOW FRI INTO
THE WEEKEND WITH ANOTHER FRONTAL PASSAGE EXPECTED ON SUN. THE
CHALLENGE FOR THE UPCOMING AFTN/EVE PACKAGE WILL BE TO DETERMINE THE
STRENGTH OF THAT RETURNING ONSHORE FLOW AND ITS POTENTIAL IMPACTS ON
THE MARINE AREAS WITH RESPECT TO THE POSSIBILITY OF FUTURE SCEC TO
SCA CONDITIONS. NO CHANGES WERE MADE TO THE CURRENT FCST GRIDS AT
THIS TIME.
&&

.FIRE WEATHER...DEWPOINTS ARE CRASHING BEHIND WIND SHIFT THIS
MORNING AND EXPECT THIS TREND TO CONTINUE THE REST OF THE DAY...
ALONG WITH BREEZY NORTHWEST WINDS...LEADING TO DANGEROUSLY HIGH
FIRE WEATHER CONDITIONS. SIGNIFICANT FIRE ALREADY BEING NOTED THIS
MORNING ON VIS SATELLITE AND 3.9 IR IMAGERY IN NUEVO LEON MX. RED
FLAG WARNING WILL GO INTO EFFECT AT 11AM AND WILL CONTINUE THROUGH
6 THIS EVENING. CONDITIONS TODAY ARE ABOUT AS GOOD AS THEY GET FOR
A HEIGHTENED FIRE DANGER. NO BURNING OF ANY KIND OF RECOMMENDED.
&&

.PRELIMINARY POINT TEMPS/POPS...
BAYVIEW/PORT ISABEL  91  60  81  71 /   0   0   0   0
BROWNSVILLE          94  58  83  70 /   0   0   0   0
HARLINGEN            93  59  84  68 /   0   0   0   0
MCALLEN              95  59  84  68 /   0   0   0   0
RIO GRANDE CITY      93  59  90  64 /   0   0   0   0
SOUTH PADRE ISLAND   85  65  80  70 /   0   0   0   0

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...RED FLAG WARNING UNTIL 6 PM CDT THIS EVENING FOR TXZ248>257.

GM...SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR GMZ130-132-
     135-150-155-170-175.

&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WWW.WEATHER.GOV/BROWNSVILLE

SYNOPTIC...........HART/69
GRIDS..............SPEECE/60
AVIATION/MARINE....VIPOND/57
MESO...............CAMPBELL
Hazardous weather outlook, Apr 2, 5:00 AM CDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
500 AM CDT THU APR 2 2009

TXZ248>257-031000-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
500 AM CDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS LATE THIS MORNING
INTO EARLY AFTERNOON. THIS WILL PROVIDE DRIER AIR AND LOWER RELATIVE
HUMIDITY VALUES THIS AFTERNOON. THESE FACTORS WILL COMBINE WITH WINTER CURED
FUELS AND DROUGHT STRESSED VEGETATION TO CREATE CRITICAL FIRE
WEATHER CONDITIONS. A RED FLAG WARNING HAS BEEN POSTED FOR ALL OF
DEEP SOUTH TEXAS FROM 11 AM CDT TO 6 PM CDT TODAY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER COLD FRONT WILL MOVE THROUGH DEEP SOUTH TEXAS SUNDAY
RESULTING IN ANOTHER SHIFT IN WINDS AND DRY CONDITIONS. AS A
RESULT...THE WILDFIRE THREAT WILL BE OF HIGHER CONCERN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-031000-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
500 AM CDT THU APR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE GULF OF MEXICO AND THE
LAGUNA MADRE.

.DAY ONE...TODAY AND TONIGHT.

A COLD FRONT WILL MOVE THROUGH THE COASTAL WATERS LATE THIS
MORNING INTO EARLY THIS AFTERNOON. WINDS WILL SHIFT TO THE
NORTHWEST AND INCREASE IN THE WAKE OF THE FRONT THIS AFTERNOON
INTO THE EVENING. SMALL CRAFT ADVISORIES ARE IN EFFECT FOR THE
COASTAL WATERS FROM NOON TODAY TO 7 PM THIS EVENING. SMALL CRAFT
ADVISORIES MAY NEED TO BE EXTENDED TONIGHT FOR THE OFFSHORE WATERS
OF THE LOWER TEXAS COAST. IN ADDITION...A MODERATE RISK OF RIP
CURRENTS WILL PREVAIL ACROSS AREA BEACHES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ANOTHER COLD FRONT WILL MOVE OFFSHORE THE LOWER TEXAS COAST SUNDAY
MORNING. SMALL CRAFT ADVISORY CONDITIONS WILL DEVELOP IN THE WAKE
OF THE FRONT SUNDAY AFTERNOON AND PREVAIL THROUGH EARLY MONDAY.
THE RIP CURRENT RISK WILL BE ELEVATED SUNDAY AND MONDAY AS A RESULT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

CASTILLO

The office that day

Everything else NWS Brownsville, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 1, 10:08 PM CDTRed Flag WarningBROBrooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more20 hr
Apr 2, 3:56 AM CDTSmall Craft AdvisoryBRO15 hr

Nearby

Wind Advisories in Texas, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.